Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



An integral inequality

Author: J. Ernest Wilkins
Journal: Proc. Amer. Math. Soc. 113 (1991), 345-353
MSC: Primary 26D15
MathSciNet review: 1086585
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We furnish conditions on the functions $p(t),f(t)$, and $g(t)$ that are sufficient for the validity of the inequality, ${\alpha ^2}\delta \geq {\gamma ^2}\beta$, in which $\alpha ,\beta ,\gamma$, and $\delta$ respectively, are the integrals over a measurable set $E$ of $p(t)g(t),p(t){g^2}(t),p(t)f(t)$, and $p(t){f^2}(t)$.

References [Enhancements On Off] (What's this?)

  • Milton Abramowitz and Irene A. Stegun (eds.), Handbook of mathematical functions with formulas, graphs, and mathematical tables, A Wiley-Interscience Publication, John Wiley & Sons, Inc., New York; John Wiley & Sons, Inc., New York, 1984. Reprint of the 1972 edition; Selected Government Publications. MR 757537
  • Edwin F. Beckenbach and Richard Bellman, Inequalities, Ergebnisse der Mathematik und ihrer Grenzgebiete, (N.F.), Band 30, Springer-Verlag, Berlin-Göttingen-Heidelberg, 1961. MR 0158038
  • G. H. Hardy, J. E. Littlewood, and G. Polya, Inequalities, Cambridge Univ. Press, Cambridge, 1934.
  • D. S. Mitrinović, Analytic inequalities, Springer-Verlag, New York-Berlin, 1970. In cooperation with P. M. Vasić. Die Grundlehren der mathematischen Wissenschaften, Band 165. MR 0274686
  • G. N. Watson, A Treatise on the Theory of Bessel Functions, Cambridge University Press, Cambridge, England; The Macmillan Company, New York, 1944. MR 0010746
  • J. E. Wilkins, Jr., Apodization for maximum Strehl criterion and specified Sparrow limit of resolution for coherent illumination, J. Optical Soc. Amer. 67 (1977), 553-557.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 26D15

Retrieve articles in all journals with MSC: 26D15

Additional Information

Keywords: Inequalities, integral inequalities
Article copyright: © Copyright 1991 American Mathematical Society